Missouri, 2004Damaging Wind in Missouri, March 29, 2004
March 29, 2004 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 2:45 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 2:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CST MON MAR 29 2004
.DISCUSSION...
THREE DISTINCT SHORTWAVES AND ASSOCIATED LINES OF CONVECTION WERE
SWINGING AROUND THE BASE OF A DEEPENING UPPER TROUGH ACROSS THE
CENTRAL U.S. THE FIRST BAND OF CONVECTION HAD EXITED SOUTH CENTRAL
MISSOURI THIS AFTERNOON BUT ANOTHER MORE INTENSE LINE OF STORMS WAS
PUSHING EAST ACROSS THE KANSAS BORDER. THE STORMS WERE FIRING IN
RESPONSE TO STEEP LAPSE RATES AND MODERATE INSTABILITY INDUCED BY
THE MID-UPPER LEVEL COLD POOL. A RELATIVELY LOW FREEZING LEVEL WAS
AIDING HAIL DEVELOPMENT SEVERAL OF THE STORMS.
THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND EVENTUALLY CUTOFF OVER
THE RESULTING IN BELOW NORMAL TEMPERATURES THE REMAINDER OF THE
WEEK. SCATTERED SHOWERS WILL LIKELY DEVELOP AGAIN TUESDAY AFTERNOON
AS ANOTHER SHORTWAVE SLIDES INTO THE AREA. LAPSE RATES WILL NOT BE
AS STEEP AND EXPECT ANY THUNDER TO BE ISOLATED. LOW LEVEL COLD AIR
ADVECTION WILL INCREASE TUESDAY WITH 850 MB TEMPERATURES DROPPING
BELOW ZERO. EXPECT STRATUS TO BECOME WIDESPREAD DURING THE AFTERNOON
WITH TEMPERATURES STRUGGLING TO REACH THE UPPER 40S TO LOWER 50S.
THE UNSEASONABLY COLD AIRMASS WILL LINGER THROUGH THURSDAY AS A
BLOCKING PATTERN SETS UP. HIGH TEMPERATURES WILL BE SOME 10 TO 15
DEGREES BELOW NORMAL. SOME CONCERN OF FREEZING TEMPERATURES TUESDAY
NIGHT BUT STRATUS COULD BE AN INHIBITING FACTOR. WILL KEEP
TEMPERATURES NEAR FREEZING BUT MAY NEED TO INCREASE THEM IN LATER
FORECAST IF CLOUD COVERAGE BECOMES MORE DEFINITE.
A WARMING TREND WILL RETURN LATE IN THE WEEK.
&&
.AVIATION...
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED
THROUGH THE AFTERNOON. ALTHOUGH PREVAILING CONDITIONS WILL BE
IFR...MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR IN THE
SHOWERS. THE HEAVIER RAINFALL MAY LOWER VISIBILITIES INTO THE 3
TO 5 MILE RANGE. CEILINGS WILL MAINLY RANGE IN THE 4000 TO 6000
FOOT RANGE BUT LOWER TO NEAR 3000 FEET IN THE SHOWERS. THE COVERAGE
OF SHOWERS WILL DECREASE LATER TONIGHT.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Mar 29, 3:34 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CST MON MAR 29 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
334 PM CST MON MAR 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH PEA TO PENNY SIZE
HAIL...WIND GUSTS TO 60 MPH...AND CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND
EVENING.
DISCUSSION:
INSTABILITY WILL INCREASE THIS AFTERNOON AS A COLD CORE UPPER
LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. SCATTERED THUNDERSTORMS
WILL INCREASE IN COVERAGE AS AFTERNOON TEMPERATURES CLIMB INTO THE
UPPER 50S TO LOWER 60S. HAIL WILL BE THE PRIMARY SEVERE WEATHER
HAZARD DUE TO A RELATIVELY LOW FREEZING LEVEL IN THE LOWER
ATMOSPHERE. HOWEVER LOCALIZED DAMAGING WINDS WILL BE POSSIBLE AS A
STRONG MID LEVEL JET STREAK PUSHES INTO THE REGION. THE COVERAGE
OF STORMS WILL DECREASE LATER THIS EVENING WITH THE LOSS OF
DAYTIME HEATING AND DECREASED INSTABILITY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.
TEMPERATURES MAY DROP BELOW FREEZING FOR A FEW HOURS EARLY
WEDNESDAY MORNING. ALTHOUGH THE POTENTIAL FOR A HARD FREEZE
REMAINS UNCERTAIN...THOSE WITH AGRICULTURAL INTERESTS SHOULD BE
PREPARED TO TAKE THE NECESSARY STEPS TO PROTECT THE OUTDOOR
VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL APPROACHING PENNY
SIZE. PLEASE RELAY YOUR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
FOSTER
In the hours before
Local storm report, Mar 29, 3:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WIND DMG 3 SW PURDY 36.79N 93.96W
03/29/2004 BARRY MO PUBLIC
6-8IN DIAMETER TREE DOWNLocal storm report, Mar 29, 3:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL FAIR PLAY 37.63N 93.58W
03/29/2004 0.75 INCH POLK MO LAW ENFORCEMENTLocal storm report, Mar 29, 4:04 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL HURLEY 36.93N 93.50W
03/29/2004 1.00 INCH STONE MO TRAINED SPOTTER
0355 PM HAIL 3 N BOLIVAR 37.66N 93.42W
03/29/2004 0.75 INCH POLK MO TRAINED SPOTTER
0402 PM HAIL WILLARD 37.30N 93.43W
03/29/2004 0.75 INCH GREENE MO NWS EMPLOYEELocal storm report, Mar 29, 4:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WIND DMG ABESVILLE 36.83N 93.37W
03/29/2004 STONE MO TRAINED SPOTTER
10 DIAMETER TREE DOWNLocal storm report, Mar 29, 4:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL SPRINGFIELD 37.20N 93.30W
03/29/2004 0.75 INCH GREENE MO TRAINED SPOTTERLocal storm report, Mar 29, 4:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING SPRINGFIELD 37.20N 93.30W
03/29/2004 GREENE MO TRAINED SPOTTER
*** 0 FATAL, 1 INJ *** 1 PERSON STRUCK BY LIGHTNING.
bookbinderThunderstorm Wind, Stone
- When
- March 29, 4:30 PM CST
- Where
- Stone County, 5 mi E of Kimberling City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.600, -93.350
Large and heavy boat docks were moved from severe thunderstorm wind gusts on Table Rock Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, March 29, 2004$16,000 · 4 events
- Hail in Kansas, March 29, 20041.75 in hail · 6 events
- Hail and Damaging Wind in Arkansas, March 29 to 30, 2004$60 · 54 kt wind · 3 events
- Wildfire in Arizona, March 29 to 31, 20042 events
- Hail in Kansas, March 29, 20040.88 in hail · 2 events
- Damaging Wind in Texas, March 29, 200458 kt wind · 1 event
- Flash Flood in Texas, March 29, 20041 event
- Flash Flood in Texas, March 29, 20041 event
- Flood in Missouri, March 29 to 31, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
- Debris Flow in Puerto Rico, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389255.